Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 80, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2012, 9:23 PM CDT for Conway County, Perry County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 4, 2012, 10:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Conway County, AR, Perry County, AR
The radar
The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS54 KLZK 050223
SVRLZK
ARC029-105-050300-
/O.NEW.KLZK.SV.W.0080.120405T0223Z-120405T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
923 PM CDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
NORTHEASTERN PERRY COUNTY IN CENTRAL ARKANSAS...
* UNTIL 1000 PM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF ADONA...OR 10 MILES NORTHWEST OF
PERRYVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MORRILTON... SOLGOHACHIA... SEQUOYA PARK...
PETIT JEAN SP... PETIT JEAN MTN... PERRY...
OPPELO... HOUSTON... ADONA...
PLUMERVILLE... OVERCUP... NEW DIXIE...
KENWOOD... ADA... STONY POINT...
SPRING MEADOWS... ROOSEVELT LAKE... RIVERVIEW...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 102 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3511 9302 3511 9298 3513 9298 3517 9292
3517 9286 3520 9286 3529 9265 3503 9256
3502 9258 3503 9302
TIME...MOT...LOC 0224Z 253DEG 25KT 3509 9295
$$
622 follow-up statements
376
WWUS54 KLZK 050231
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CDT WED APR 4 2012
ARC029-105-050300-
/O.CON.KLZK.SV.W.0080.000000T0000Z-120405T0300Z/
CONWAY AR-PERRY AR-
931 PM CDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PERRY AND SOUTHWESTERN CONWAY COUNTIES UNTIL 1000 PM CDT...
AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 2 MILES SOUTH OF PETIT JEAN SP...OR 8 MILES NORTHWEST OF
PERRYVILLE...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
MORRILTON... SOLGOHACHIA... SEQUOYA PARK...
PETIT JEAN SP... PETIT JEAN MTN... PERRY...
OPPELO... HOUSTON... ADONA...
PLUMERVILLE... OVERCUP... NEW DIXIE...
KENWOOD... ADA... STONY POINT...
SPRING MEADOWS... ROOSEVELT LAKE... RIVERVIEW...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 102 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3503 9256 3502 9258 3503 9294 3514 9296
3517 9292 3517 9286 3519 9286 3520 9285
3529 9265
TIME...MOT...LOC 0232Z 253DEG 25KT 3511 9288
$$
62404
WWUS54 KLZK 050245
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 PM CDT WED APR 4 2012
ARC029-105-050300-
/O.CON.KLZK.SV.W.0080.000000T0000Z-120405T0300Z/
CONWAY AR-PERRY AR-
945 PM CDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PERRY AND SOUTH CENTRAL CONWAY COUNTIES UNTIL 1000 PM CDT...
AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SEQUOYA PARK...OR 3 MILES SOUTHWEST OF MORRILTON...
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
MORRILTON... SOLGOHACHIA... SEQUOYA PARK...
PERRY... OPPELO... HOUSTON...
PLUMERVILLE... OVERCUP... NEW DIXIE...
KENWOOD... STONY POINT... SPRING MEADOWS...
RIVERVIEW... REHMS CORNER... PAYNE LAKE...
NORTHVIEW SUBDVN... NORTH HILLS SUBDVN...
MORRILTON MUNI ARPT...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 102 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3503 9256 3502 9258 3505 9284 3520 9285
3529 9265
TIME...MOT...LOC 0245Z 260DEG 30KT 3512 9275
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 4, 6:55 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 655 PM CDT WED APR 4 2012 .AVIATION...05/00Z TAF CYCLE MAIN FCST CONCERN DURG THE PD WL BE THE UPR LOW OVR CNTRL OK THAT WL MOVE EWD AND PASS ACRS AR LATER TNGT AND ON THU. CIGS ASSOCD WITH THE UPR LOW ARE EXPECTED TO RMN AT VFR LVLS...WITH A FEW SHRA POSSIBLE VCNTY OF THE LOW CENTER. LOW CONFIDENCE WITH PRECIP CHCS... SO WENT WITH VCSH AT MOST SITES LATER TNGT. LINGER PRECIP CHCS POSSIBLE THU MRNG OVR ERN AR. W/SWLY SFC WINDS WL SHIFT TO THE NW LATE THU MRNG/THU AFTN WITH SPEEDS OF 5 TO 10 MPH COMMON. /44/ && .PREV DISCUSSION... /ISSUED 242 PM CDT WED APR 4 2012/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT FRONTAL BOUNDARY OVER WESTERN ARKANSAS WILL MOVE EAST TONIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM PUSHES IN BEHIND IT. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND THURSDAY AS THE SYSTEM PUSHES ACROSS. ANY LINGERING PRECIPITATION WILL COME TO AN END BY LATE THURSDAY AFTERNOON. NORTHWEST FLOW ALOFT WILL BRING HIGH PRESSURE ACROSS THE REGION FRIDAY AND FRIDAY NIGHT. WITH A MOSTLY CLEAR SKY...AND LIGHT EAST WINDS... TEMPERATURES HAVE A GOOD SHOT AT DIPPING DOWN INTO THE 40S IN MOST AREAS FRIDAY NIGHT/EARLY SATURDAY MORNING. THE HIGH PRESSURE WILL SHIFT EAST SATURDAY...WITH A GRADUAL WARMING TREND ENSUING. A COLD FRONT WILL MOVE INTO THE STATE LATE SATURDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE FORECAST. TEMPERATURES WILL END THE PERIOD MOSTLY WITHIN FIVE DEGREES OF SEASONAL AVERAGES. LONG TERM...SUNDAY THROUGH WEDNESDAY AN UPPER RIDGE WILL BE OVER THE CENTRAL PART OF THE U.S. TO BEGIN THE PERIOD WITH AN UPPER LOW MOVING THROUGH THE GREAT LAKES. AS THE LOW MOVES EAST ANOTHER RIDGE BUILDS OVER THE ROCKIES MONDAY...AND NORTHWEST FLOW ALOFT DEVELOPS OVER ARKANSAS. THIS RIDGE REMAINS IN PLACE TUESDAY AND BEGINS MOVING EAST WEDNESDAY. A COLD FRONT SHOULD BE EXITING SOUTH AND EAST ARKANSAS SUNDAY MORNING. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY SUNDAY MORNING. A SHORT WAVE WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. MUCH DRIER AIR SETTLES IN FOR TUESDAY AND WEDNESDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED MONDAY...THEN NEAR TO BELOW NORMAL FOR TUESDAY AND WEDNESDAY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 4, 7:30 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 730 PM CDT WED APR 4 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 730 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD ACROSS OKLAHOMA AND EVENTUALLY WORK INTO WESTERN ARKANSAS LATER TONIGHT. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FEATURE...BUT THE CHANCES OF ORGANIZED SEVERE WEATHER WILL BE LIMITED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CHANCES OF SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE REGION EARLY ON THURSDAY AS THE AFOREMENTIONED UPPER LOW CONTINUES MOVING EASTWARD. RAIN CHANCES WILL DIMINISH THURSDAY AFTERNOON AS THE UPPER LOW MOVES EAST OF ARKANSAS. ANOTHER COLD FRONT WILL MOVE INTO THE STATE ON SATURDAY AND SUNDAY. SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 64/44
In the hours before
Special weather statement, Apr 4, 7:57 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 757 PM CDT WED APR 4 2012 ARZ030-037-038-050125- LOGAN AR-SCOTT AR-YELL AR- 757 PM CDT WED APR 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YELL...EXTREME NORTHEASTERN SCOTT AND CENTRAL LOGAN COUNTIES UNTIL 830 PM CDT... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUTCH CREEK MTN...OR 16 MILES SOUTHWEST OF DANVILLE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DANVILLE... STONEHOUSE REC AREA... WAVELAND... WALTREAK... HAVANA... GRAVELLY... CORINTH... BLUE BALL... BELLEVILLE... WAVELAND PARK... WALNUT GROVE... POTATO HILL MTN... NIMROD WMA... MASON LAKE... MARVINVILLE... GREENFIELD REC AREA... GILKEY... FLOOD MTN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3527 9355 3501 9330 3488 9369 3501 9374 TIME...MOT...LOC 0057Z 236DEG 18KT 3496 9364 62
Local storm report, Apr 4, 8:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
838 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL GILKEY 35.00N 93.36W
04/04/2012 E1.50 INCH YELL AR LAW ENFORCEMENT
&&
BJSLocal storm report, Apr 4, 8:46 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 E PLAINVIEW 34.49N 91.29W
04/04/2012 E2.00 INCH ARKANSAS AR TRAINED SPOTTER
&&
BJSLocal storm report, Apr 4, 8:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 E PLAINVIEW 34.99N 93.26W
04/04/2012 E2.00 INCH YELL AR TRAINED SPOTTER
&&
BJSLocal storm report, Apr 4, 8:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
853 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL PLAINVIEW 34.99N 93.30W
04/04/2012 E1.75 INCH YELL AR LAW ENFORCEMENT
GOLF BALL SIZE HAIL COVERING THE GROUND IN PLAINVIEW
&&
BJSLocal storm report, Apr 4, 9:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
902 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 1 E OLA 35.03N 93.21W
04/04/2012 E1.75 INCH YELL AR TRAINED SPOTTER
&&
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:57 PM CDT | Special Weather Statement | LZK | Yell | 28 min |
| Apr 4, 8:07 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Yell | 38 min |
| Apr 4, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 49 min |
| Apr 4, 9:38 PM CDT | Special Weather Statement | LZK | Yell | 47 min |
| Apr 4, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 19 min |
| Apr 4, 10:00 PM CDT | Special Weather Statement | LZK | Pope | 30 min |
| Apr 4, 10:15 PM CDT | Special Weather Statement | LZK | Faulkner | 30 min |
| Apr 4, 10:38 PM CDT | Special Weather Statement | LZK | Cleburne | 32 min |
| Apr 4, 10:44 PM CDT | Special Weather Statement | LZK | Van Buren | 31 min |
| Apr 4, 10:59 PM CDT | Special Weather Statement | LZK | Searcy | 31 min |
| Apr 4, 11:17 PM CDT | Special Weather Statement | LZK | Independence | 28 min |
| Apr 5, 12:56 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 22 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.